Texas, 2024

Heat in Texas, August 1 to 3, 2024

August 1 to 3, 2024 · NWS FWD · 40 events in 40 counties and zones

A Heat Advisory continued from the end of July into the first few days of August across a good portion of North and Central Texas largely due to heat index values climbing above 105 degrees each afternoon.

Where it happened

Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A Heat Advisory continued from the end of July into the first few days of August across a good portion of North and Central Texas largely due to heat index values climbing above 105 degrees each afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 31, 9:49 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 31, 9:49 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1049 PM CDT Wed Jul 31 2024

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Thursday Night/

Some subtle changes in the position of the mid-level ridge will
bring drier air just above the surface tonight through Thursday
night. Although it will still be hot with highs from the mid 90s
to around 104, daytime mixing of drier air from above will keep
afternoon heat index values closer to the actual air temperature.
We will still be borderline in reaching Heat Advisory Criteria
tomorrow afternoon, and with even hotter temperatures expected
Friday, we will opt to keep the Heat Advisory going. One other
factor that will contribute to keeping the Heat Advisory in place
Thursday will be lighter winds due to a weakening surface pressure
gradient.

The drier air will also result in fewer clouds tonight through
Thursday night, but we will see some hazy conditions due to
lingering Saharan dust.

79

&&

.LONG TERM... /Issued 348 PM CDT Wed Jul 31 2024/
/Friday Through the Middle of Next Week/

Climatologically the hottest part of the year, the first week of
August will live up to that billing with the longest and most
intense heat wave of the season.

The core of our mid-level ridge will shift into the Rockies on
Friday, introducing northerly flow aloft. This will allow a weak
front to invade the Southern Plains. While it may produce a few
afternoon showers or storms on Saturday and Sunday, it won't mean
any relief from the heat. In fact, compressional warming in
advance of the boundary could elevate temperatures at peak heating
(given adequate forward progress). In addition, the weak wind
field it will generate will only intensify the heat stress. And
pooling moisture with the front's initial intrusion on Friday may
push heat index values above 110 across North Central and
Northeast Texas.

Early next week, the ridge will reorient itself latitudinally,
from the Rockies into the Central Plains. This will place North
Texas on its southern periphery. However, mid-level heights will
be sufficient to suppress convection and maintain triple-digit
temperatures. By the middle of next week, guidance diverges on the
evolution of the anticyclone; but regardless of the solution, our
region looks to maintain above normal temperatures with little
chance for rain.

25

&&

.AVIATION... /NEW/
/06Z TAFs/

...VFR with south flow....

Drier air above the decoupled boundary layer should limit stratus
development overnight. It is entirely possible that a few low
clouds cloud venture up from South Texas and the Hill Country
toward sunrise, but ceiling are not expected. Otherwise, expect a
clear sky through Thursday evening. There could be some minor
slant range visibility restrictions in the afternoon and evening
due to Saharan dust.

A south wind will remain in the 10 to 15 knot range along with
some higher daytime gusts.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    77 100  79 103  82 /   0   0   0   0   0
Waco                74  98  77 100  77 /   0   0   0   0   0
Paris               73  98  75 102  77 /   0   0   0   0   0
Denton              75 101  75 105  78 /   0   0   0   0   0
McKinney            75  99  77 104  80 /   0   0   0   0   0
Dallas              78 101  80 105  82 /   0   0   0   0   0
Terrell             75  97  75 100  77 /   0   0   0   0   0
Corsicana           75  98  76 101  79 /   0   0   0   0   0
Temple              72  98  75 100  76 /   0   0   0   0   0
Mineral Wells       73 102  73 105  77 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for TXZ091>095-100>107-
115>123-131>135-144>148-157>162-174-175.

&&
Hazardous weather outlook, Jul 31, 10:11 PM CST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1111 PM CDT Wed Jul 31 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1111 PM CDT Wed Jul 31 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hot weather will continue into next week, with many locations
reaching the triple digits. Even where temperatures peak in the 90s,
heat index values will climb above 100 during the afternoon hours.

There is a slight chance of thunderstorms this weekend as a weak cold
front enters the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

40 heat. Local standard time, as filed.

Heat, Montague

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Montague forecast zone
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Cooke

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Cooke forecast zone
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Grayson

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Grayson forecast zone
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Fannin

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Fannin forecast zone
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Lamar

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Lamar forecast zone
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Young

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Young forecast zone
Reported by
Official NWS Observations
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Jack

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Jack forecast zone
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Wise

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Wise forecast zone
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Denton

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Denton forecast zone
Injuries
0 direct, 4 indirect
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2. Denton County Public Health reported 4 heat related illnesses on these 2 days.

Heat, Collin

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Collin forecast zone
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Hunt

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Hunt forecast zone
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Hopkins

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Hopkins forecast zone
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Delta

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Delta forecast zone
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Stephens

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Stephens forecast zone
Reported by
Official NWS Observations
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Palo Pinto

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Palo Pinto forecast zone
Reported by
Official NWS Observations
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Parker

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Parker forecast zone
Reported by
Official NWS Observations
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Tarrant

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Tarrant forecast zone
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Dallas

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Dallas forecast zone
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Rockwall

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Rockwall forecast zone
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Kaufman

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Kaufman forecast zone
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Rains

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Rains forecast zone
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Van Zandt

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Van Zandt forecast zone
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Hood

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Hood forecast zone
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Somervell

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Somervell forecast zone
Reported by
Official NWS Observations
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Johnson

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Ellis

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Ellis forecast zone
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Bosque

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Bosque forecast zone
Reported by
Official NWS Observations
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Hill

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Navarro

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Navarro forecast zone
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Henderson

When
August 1, 12:00 AM CST to August 2, 7:00 PM CST
Where
Henderson forecast zone
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Temperatures reached or exceeded 103, and/or heat index values reached or exceeded 105 across the county each afternoon on August 1 and 2.

Heat, Coryell

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Coryell forecast zone
Reported by
Official NWS Observations
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, McLennan

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
McLennan forecast zone
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Limestone

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Limestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Freestone

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Freestone forecast zone
Reported by
Official NWS Observations
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Anderson

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Anderson forecast zone
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Bell

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Bell forecast zone
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Falls

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Falls forecast zone
Reported by
Official NWS Observations
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Milam

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Milam forecast zone
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Robertson

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Robertson forecast zone
Reported by
Official NWS Observations
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

Heat, Leon

When
August 1, 12:00 AM CST to August 3, 7:00 PM CST
Where
Leon forecast zone
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Heat index values reached or exceeded 105 across the county each afternoon on August 1st through the 3rd.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1210329, 1210330, 1210331, 1210332, 1210333, 1210334, 1210335, 1210336, 1210337, 1210338, 1210339, 1210340, 1210341, 1210342, 1210343, 1210344, 1210345, 1210346, 1210347, 1210348, 1210349, 1210350, 1210351, 1210352, 1210353, 1210354, 1210355, 1210356, 1210357, 1210358, 1210359, 1210360, 1210361, 1210362, 1210363, 1210364, 1210365, 1210366, 1210367, 1210368.